Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 123, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Apr 10, 2021, 11:56 AM CDT for Newton County, Orange County, Texas; Beauregard Parish, Calcasieu Parish, Louisiana. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2021, 11:56 AM CDT (16:56 UTC)
- Expired
- Apr 10, 2021, 2:53 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Beauregard Parish, LA, Calcasieu Parish, LA, Newton County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 56 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sabine River at Deweyville (DWYT2). The gauge peaked at 22.08 ft at Apr 11, 2021, 2:00 PM CDT.
- Action stage
- 23 ft
- Minor stage
- 24 ft
- Moderate stage
- 26 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08030500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
881
WGUS44 KLCH 101656
FLWLCH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Lake Charles LA
1156 AM CDT Sat Apr 10 2021
...The National Weather Service in Lake Charles LA has issued a
Flood Warning for the following rivers in Louisiana...Texas...
Sabine River Near Deweyville
Additional information is available at www.weather.gov.
LAC011-019-TXC351-361-102000-
/O.NEW.KLCH.FL.W.0123.210410T1656Z-210410T1953Z/
/DWYT2.1.DR.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1156 AM CDT Sat Apr 10 2021
The National Weather Service in Lake Charles has issued a
* Flood Warning for
the Sabine River Near Deweyville.
* From this morning to this afternoon.
* At 10:45 AM CDT Saturday the stage was 19.8 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage
Wednesday morning and continue rising to 24.2 feet Thursday
morning. Additional rises are possible thereafter as Toledo Bend
Dam continues to release.
* Impact...At 24.0 feet, Minor lowland flooding will occur.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Sun Mon Tue
Sabine River
Deweyville 24.0 19.8 Sat 10 am CD 21.3 23.1 23.7
&&
LAT...LON 3057 9363 3011 9364 3011 9378 3031 9381
3062 9378
$$
MoggedWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Apr 10, 10:01 AM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Apr 10, 10:01 AM CDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1001 AM CDT Sat Apr 10 2021 .UPDATE... While forecast overall is trending nicely with regard to showers and storms slowly exiting the area, have noticed some back building of storms near Vermilion Bay area. This fits well with thickness difluence shown in the RAP, HRRR and 12z GFE. Will increase POPs slightly through late afternoon over those areas. Frontal boundary over western parts of forecast area is correlated fairly well with clearing line and should move through the area this afternoon. No other updates planned. && PREV DISCUSSION... /issued 350 AM CDT Sat Apr 10 2021/ DISCUSSION... An active morning is ongoing as expected with local 88Ds showing the primary round of strong/severe storms just about out of the forecast area. However widely scattered showers/storms associated with the cntl CONUS trof/pre-frontal sfc trof are now beginning to pop up over the nwrn zones and upstream. Sfc analysis shows weak low pressure over the TX Piney Woods with the cold front extending swwd into the Hill Country. Behind the front, a brisk nrly flow is noted with dewpoints down into the 40s...meanwhile over our forecast area, temps are ranging from the 60s in rain-cooled air over the nrn zones to the lower/mid 70s over the majority of the area. Convection will remain possible through the remainder of the overnight across the forecast area before the front sweeps through during the day and shuts off all the precip. Meanwhile, some of the fog guidance is hinting at patchy fog mainly near the coast through mid-morning. Skies will gradually clear with the arrival of drier air through the column. Where CAA can get started earlier, temps are progged to max out in the upper 70s (around climo for the date)...while further south, highs in the lower 80s are expected. A seasonal (or slightly cooler than normal) night looks on tap as the 40s dewpoint airmass filters over the area, with wakeup temps for Sunday expected to run from the upper 40s to mid 50s (slightly warmer near the coast). With a wrly flow in place aloft, dry conditions will persist through Sunday. Temps are progged to begin warming with highs again creeping into the mid 80s across the nwrn zones. Slim rain chances return to the forecast, primarily over Acadiana for Monday afternoon as the old frontal boundary begins to lift back nwrd and wash out. Meanwhile, our next shortwave digging through the swrn CONUS will allow deepening moisture to increase while also pushing our next frontal boundary quickly through the forecast area for Tuesday before stalling over the nrn Gulf. The presence of continued abundant moisture behind the front and a series of disturbances traversing the wrly flow aloft will lead to mainly small rain chances through the remainder of the forecast period. MARINE... Beyond today, no headlines are anticipated on the coastal waters through the period. 25 && .PRELIMINARY POINT TEMPS/POPS... AEX 78 49 80 56 / 10 0 0 0 LCH 83 54 82 61 / 10 0 0 0 LFT 82 53 80 59 / 30 0 0 0 BPT 83 53 81 61 / 10 0 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && PUBLIC...04
Hazardous weather outlook, Apr 10, 6:07 AM CDT, 5 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 607 AM CDT Sat Apr 10 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-111100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 607 AM CDT Sat Apr 10 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. Strong to possibly severe storms will continue to be possibly through mid-morning over the coastal parishes of southwest Louisiana, as well as lower Acadiana...the main hazards with these storms will be large hail. The approach and passage of a cold front later this morning and afternoon will usher in drier conditions for the rest of the day and tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-111100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 607 AM CDT Sat Apr 10 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Strong thunderstorms ahead of an approaching cold front will be possible on the coastal waters through the early afternoon. The main hazards will be locally higher winds and seas, as well as dangerous cloud to water lightning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 25
In the hours before
Local storm report, Apr 10, 6:02 AM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
602 AM CDT SAT APR 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 AM HAIL 3 E GRAND LAKE 30.03N 93.23W
04/10/2021 M1.25 INCH CAMERON LA PUBLIC
HALF DOLLAR SIZE HAIL REPORTED ON CAL-CAM ROAD.
&&
MOGGEDLocal storm report, Apr 10, 6:05 AM CDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
605 AM CDT SAT APR 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 AM HAIL 3 ENE GRAND LAKE 30.05N 93.22W
04/10/2021 E0.88 INCH CAMERON LA NWS EMPLOYEE
NICKEL SIZE HAIL REPORT FROM CAL-CAM RD.
&&
MOGGEDSpecial weather statement, Apr 10, 6:05 AM CDT, 5 hours 51 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
605 AM CDT Sat Apr 10 2021
LAZ045-052>055-074-101145-
Lower St. Martin LA-Iberia LA-Vermilion LA-Upper St. Martin LA-
St. Mary LA-East Cameron LA-
605 AM CDT Sat Apr 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR IBERIA...EASTERN CAMERON...ST.
MARY...VERMILION AND SOUTHERN ST. MARTIN PARISHES UNTIL 645 AM CDT...
At 604 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles northeast of Charenton to 6 miles
south of Avery Island to 9 miles northeast of Rockefeller Wildlife
Range. Movement was east at 45 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
New Iberia, Morgan City, Abbeville, Franklin, Patterson, Jeanerette,
Berwick, Kaplan, Rockefeller Wildlife Range, Forked Island, Burns
Point, Belle River, Intracoastal City, Bayou Vista, Cypremort Point,
Pecan Island, Stephensville, Avery Island, Freshwater City and
Baldwin.
LAT...LON 2951 9135 2952 9155 2964 9157 2958 9176
2975 9160 2976 9162 2975 9162 2970 9186
2949 9177 2949 9185 2962 9202 2961 9205
2952 9198 2959 9267 2966 9284 2999 9287
3010 9139 3004 9122 2963 9108
TIME...MOT...LOC 1104Z 285DEG 41KT 2997 9140 2981 9191 2975 9263
24Special weather statement, Apr 10, 6:55 AM CDT, 5 hours 1 minute before
Special Weather Statement
National Weather Service Lake Charles LA
655 AM CDT Sat Apr 10 2021
LAZ052-074-101245-
Vermilion LA-East Cameron LA-
655 AM CDT Sat Apr 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CAMERON AND SOUTHWESTERN
VERMILION PARISHES UNTIL 745 AM CDT...
At 655 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lacassine National Wildlife Refuge to near
Grand Chenier. Movement was east at 30 mph.
Penny size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Grand Chenier, Lacassine National Wildlife Refuge, Rockefeller
Wildlife Range, Forked Island, Pecan Island, Creole and Florence
Landing.
LAT...LON 2962 9276 2971 9295 2976 9313 3004 9300
2992 9227 2954 9234
TIME...MOT...LOC 1155Z 280DEG 24KT 2996 9291 2980 9302
24Local storm report, Apr 10, 9:28 AM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
928 AM CDT SAT APR 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM HAIL JASPER 30.92N 94.00W
04/10/2021 E0.75 INCH JASPER TX LAW ENFORCEMENT
OCCURRED AT SHERIFFS OFFICE.
&&
MOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 12:55 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 15 min |
| Apr 10, 3:34 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 41 min |
| Apr 10, 4:11 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 49 min |
| Apr 9, 9:08 PM CDT | Special Weather Statement | LCH | Rapides | 82 min |
| Apr 9, 9:24 PM CDT | Severe Thunderstorm Warning | LCH | Rapides | 81 min |
| Apr 10, 12:28 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 47 min |
| Apr 10, 12:52 AM CDT | Special Weather Statement | LCH | Vernon | 38 min |
| Apr 10, 12:53 AM CDT | Tornado Warning | LCH | Avoyelles, Rapides | 22 min |
| Apr 10, 1:10 AM CDT | Tornado Warning | LCH | Avoyelles | 35 min |
| Apr 10, 1:13 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Saint Landry | 47 min |
| Apr 10, 1:22 AM CDT | Tornado Warning | LCH | Avoyelles, Saint Landry | 23 min |
| Apr 10, 1:34 AM CDT | Severe Thunderstorm Warning | LCH | Saint Landry | 41 min |
| Apr 10, 1:40 AM CDT | Tornado Warning | LCH | Avoyelles, Saint Landry | 18 min |
| Apr 10, 1:42 AM CDT | Tornado Warning | LCH | Saint Landry | 33 min |
| Apr 10, 2:11 AM CDT | Tornado Warning | LCH | Saint Landry | 34 min |
| Apr 10, 4:58 AM CDT | Special Weather Statement | LCH | Lafayette, Saint Martin, Vermilion | 62 min |
| Apr 10, 5:00 AM CDT | Special Weather Statement | LCH | Calcasieu | 60 min |
| Apr 10, 6:01 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 29 min |
| Apr 10, 6:05 AM CDT | Special Weather Statement | LCH | Iberia, St. Mary, Vermilion | 40 min |
| Apr 10, 6:51 AM CDT | Special Marine Warning | LCH | 54 min | |
| Apr 10, 6:55 AM CDT | Special Weather Statement | LCH | Vermilion | 50 min |
| Apr 10, 10:44 AM CDT | Severe Thunderstorm Warning | LCH | St. Mary | 31 min |
| Apr 10, 11:14 AM CDT | Severe Thunderstorm Warning | LCH | St. Mary | 12 min |
Nearby
River Flood Warnings in Texas, 2021River Flood Warnings in Louisiana, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.